Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jan 30, 2021, 7:53 PM CST for 4 counties in Missouri. It was in force for 17 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2021, 7:53 PM CST (01:53 UTC)
- Expired
- Jan 31, 2021, 1:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 8:25 PM CST | FLOOD | 5 Ne Mansfield, MO | EXCESSIVE RAIN CAUSED WOLF CREEK TO FLOOD A SECTION OF HIGHWAY AB. |
| Jan 30, 8:25 PM CST | FLOOD | 8 Sse Mountain Grove, MO | EXCESSIVE RAIN CAUSED THE NORTH FORK RIVER TO FLOOD A SECTION OF HIGHWAY EE. |
| Jan 31, 12:00 PM CST | FLOOD | 2 E Ava, MO | WATER WAS REPORTED OVER HIGHWAY FF AT HUNTER CREEK. WATER WAS COMING DOWN. |
| Jan 31, 12:00 PM CST | FLOOD | 4 Nnw Brushyknob, MO | WATER WAS REPORTED OVER HIGHWAY U AT BRYANT CREEK. WATER WAS SLOWLY RECEDING. |
| Jan 31, 12:00 PM CST | FLOOD | 4 Wnw Ava, MO | WATER WAS REPORTED OVER HIGHWAY Y AT COWSKIN CREEK. WATER WAS SLOWLY RECEDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774
WGUS43 KSGF 310153
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
753 PM CST Sat Jan 30 2021
MOC067-153-215-229-311500-
/O.NEW.KSGF.FA.W.0006.210131T0153Z-210131T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Wright MO-
753 PM CST Sat Jan 30 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Western Texas County in south central Missouri...
Douglas County in southwestern Missouri...
Northeastern Ozark County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until 900 AM CST Sunday.
* At 753 PM CST, Doppler radar indicated heavy rain. Flooding is
ongoing or expected to begin shortly in the warned area. Between
0.5 and 1.5 inches of rain have fallen.
* Some locations that will experience flooding include...
Mountain Grove, Ava, Houston, Cabool, Mansfield, Norwood,
Hartville and Dawson.
This includes the following low water crossings...
Route Z at Elk Creek south of Competition, Route EE at The north
Fork Northeast Vanzant, Route FF at Hunter Creek east of Ava,
Route FF at Turkey Creek east of Ava, Route U at Bryant Creek
northwest of Brushyknob, Highway 95 at Bryant Creek just east of
Rockbridge, Route E north of Highway 38 at The Gasconade River,
and Route Y west of Ava.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3707 9269 3721 9264 3746 9249 3747 9225
3758 9222 3754 9196 3743 9186 3718 9193
3706 9209 3679 9210 3664 9214 3663 9225
3667 9238 3682 9245 3687 9281
$$
DC2 follow-up statements
708
WGUS43 KSGF 311446
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
846 AM CST Sun Jan 31 2021
MOC067-153-215-229-311900-
/O.EXT.KSGF.FA.W.0006.000000T0000Z-210131T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Wright MO-
846 AM CST Sun Jan 31 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Western Texas County in south central Missouri...
Douglas County in southwestern Missouri...
Northeastern Ozark County in southwestern Missouri...
Wright County in southwestern Missouri...
* Until 100 PM CST.
* At 846 AM CST, Department of Transportation reported flooding in
the warned area. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Mountain Grove, Ava, Houston, Cabool, Mansfield, Norwood,
Hartville and Dawson.
This includes the following low water crossings...
Route Z at Elk Creek south of Competition, Route EE at The north
Fork Northeast Vanzant, Route FF at Hunter Creek east of Ava,
Route FF at Turkey Creek east of Ava, Route U at Bryant Creek
northwest of Brushyknob, Highway 95 at Bryant Creek just east of
Rockbridge and Route E north of Highway 38 at The Gasconade River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3707 9269 3721 9264 3746 9249 3747 9225
3758 9222 3754 9196 3743 9186 3718 9193
3706 9209 3679 9210 3664 9214 3663 9225
3667 9238 3682 9245 3687 9281
$$
GH987
WGUS83 KSGF 311852
FLSSGF
Flood Statement
National Weather Service Springfield MO
1252 PM CST Sun Jan 31 2021
MOC067-153-215-229-311902-
/O.EXP.KSGF.FA.W.0006.000000T0000Z-210131T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas MO-Ozark MO-Texas MO-Wright MO-
1252 PM CST Sun Jan 31 2021
...FLOOD WARNING WILL EXPIRE AT 1 PM CST THIS AFTERNOON FOR WESTERN
TEXAS, DOUGLAS, NORTHEASTERN OZARK AND WRIGHT COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3707 9269 3721 9264 3746 9249 3747 9225
3758 9222 3754 9196 3743 9186 3718 9193
3706 9209 3679 9210 3664 9214 3663 9225
3667 9238 3682 9245 3687 9281
$$
GHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jan 30, 5:38 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 30, 5:38 PM CST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Springfield MO 538 PM CST Sat Jan 30 2021 .SHORT TERM...(Tonight and Sunday) Issued at 242 PM CST Sat Jan 30 2021 Narrow severe threat is the main short term concern followed by lingering drizzle on Sunday. Short term forecast is playing out largely as expected with lapse rates increasing as an upper level low approaches the Missouri Kansas border. Thunderstorms have developed over northeast Oklahoma as instability increases with the arrival of sunshine and surface dew point climb into the lower 50s ahead of an approaching cold front. SREF/CAMS models maintain the window for isolated severe convection from 4 to 7 PM ahead of the front over southeast Kansas into far southwest Missouri. MLCAPES are marginal at 300-400 J/KG with 0-1 SRH ranging from 300-400 initially before diminishing as surface winds veer with the approach of the front. This will yield low top supercells...with hail and wind threats being the primary threat. A tornado cannot be ruled out given the initial low level helicity though would expect this threat to diminish rather quickly as the storms track into Missouri followed by storm updrafts to wain as instability is cut off with sunset. The remaining precipitation will diminish as the upper low tracks northeastward through the CWA. Low level moisture though remains high into Sunday morning suggesting the potential for a light shower or drizzle. Drizzle will again be possible Sunday night as shortwave energy descends off the developing western ridge into the upper level trough positioned along the Mississippi Valley. .LONG TERM...(Monday through Saturday) Issued at 242 PM CST Sat Jan 30 2021 The influence of the upper low will advect off to the east on Monday initiating a warming trend through midweek as heights climb with the arrival of the upper ridge. Split upper flow will bring about uncertainty that will last from Thursday into the weekend as models depict an active pattern though show differences in handling a surge in Canadian air and upper level shortwaves leading to a periodic chance for snow. Confidence in any major snowfall is low at this point. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 540 PM CST Sat Jan 30 2021 Convective band will continue to weaken as it moves to the east this evening. Winds will shift to the northwest overnight and IFR ceilings will build down from the north as colder air filters in behind a cold front. Confidence not high enough to introduce it but may see some patchy drizzle into Sunday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Runnels
Hazardous weather outlook, Jan 30, 6:52 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Springfield MO 652 PM CST Sat Jan 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 652 PM CST Sat Jan 30 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... West to northwesterly winds could gusts up to around 30 mph at times through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Local storm report, Jan 30, 4:30 PM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL GOODMAN 36.74N 94.40W
01/30/2021 E0.88 INCH MCDONALD MO TRAINED SPOTTER
&&
SRLocal storm report, Jan 30, 4:33 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 N AURORA 37.04N 93.72W
01/30/2021 E1.00 INCH LAWRENCE MO PUBLIC
HAIL REPORTED AT HIGHWAY K AND FF.
&&
SRLocal storm report, Jan 30, 4:38 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 4 NW ANDERSON 36.69N 94.49W
01/30/2021 E0.75 INCH MCDONALD MO PUBLIC
&&
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:14 PM CST | River Flood Warning | SGF | Vernon | 59 hr |
| Jan 30, 7:15 PM CST | River Flood Warning | SGF | Vernon | 3 days |
| Jan 31, 12:57 AM CST | Areal Flood Warning | SGF | Barry | 8 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.